Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Iron Supplements and Tummy Troubles?  (Read 115 times)

0 Members and 1 Guest are viewing this topic.

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Iron Supplements and Tummy Troubles?
« on: January 01, 2014, 09:15:08 PM »
I was diagnosed with anemia in October and was put on Ferrous Sulfate tablets. I was on 300 mg once a day for one month and then twice a day for the next month. I stopped taking them just after Christmas because, I assume, my stomach was being affected by them. It has been aching and burning off and on for days now and today, I felt nauseous on and off. I say that I assume the pain and nausea is from the pills but my health anxiety is taking off and I'm imaging the worst!!!

Has anyone had this experience while taking iron supplements? Did you eventually react to them with stomach problems? If so, how long did it take to clear up?

As I sit here right now, my stomach is starting to gnaw like I'm hungry, but I just ate! I'm starting to freak out and worry that it is something serious!!!
Bookmark and Share

Offline anxietygal

  • Newbie
  • *
  • Posts: 32
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Iron Supplements and Tummy Troubles?
« Reply #1 on: January 01, 2014, 09:37:03 PM »
Yes, iron supplements can definitely cause stomach problems.  Sometimes taking a slow - release version can be easier on your stomach.  The fact that you're worried about your stomach is probably making your problems worse or it could be a virus or just eating more/different foods over the holidays.  I know my reflux and heartburn always get worse when I'm nervous and the pain only makes me more anxious creating a vicious cycle.

I would encourage you to talk to your doctor about finding an iron supplement you can tolerate better as it can take months to reverse anemia and rebuild your iron stores so you may need to take them for awhile longer.
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Re: Iron Supplements and Tummy Troubles?
« Reply #2 on: January 01, 2014, 09:55:51 PM »
Thanks, anxietygal....I know they can cause stomach problems but could they cause the issues I'm having? After one month, I felt a strange pinching sensation under my ribs on the left side but after two months on double the amount, I now have the aching and gnawing with nausea. I thought I would feel better immediately if I just stopped taking the supplements but that hasn't happened. Ugh.....
Bookmark and Share

Offline sky3942

  • Jr. Member
  • **
  • Posts: 96
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Iron Supplements and Tummy Troubles?
« Reply #3 on: January 01, 2014, 10:31:28 PM »
Do you take it with food. You could of irritated the lining of you stomach. It is also very know to cause severe constipation which could make you nauseated. Try talking with you doc and see what he says he may change it to ICAN R which is much better on the digestive system.
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Re: Iron Supplements and Tummy Troubles?
« Reply #4 on: January 01, 2014, 11:09:11 PM »
Yes, I do take it with food and that hasn't helped. I do have an appointment with my doctor in a week. I feel that it may be an irritation of the stomach lining but I would have thought it would get better once I stopped taking the pills and it really hasn't. My health anxiety is making me think of worst case scenarios again. I hate that my mind goes there! I've tried aloe vera gel, antacids and drinking tons of herbal teas but nothing is really making it feel completely better.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
653 Views
Last post August 12, 2010, 02:57:25 PM
by the worrier
0 Replies
225 Views
Last post October 03, 2012, 08:44:53 AM
by bhandley
4 Replies
299 Views
Last post June 05, 2013, 07:05:53 AM
by Lalaland
6 Replies
373 Views
Last post June 13, 2013, 08:09:50 PM
by anxietygal
2 Replies
175 Views
Last post July 02, 2013, 05:00:39 PM
by MeAfraidOfEverything
4 Replies
124 Views
Last post February 10, 2014, 07:32:15 PM
by Sunlover